MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 10ML LL WWD; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 10ML LL WWD; PISTON SYRINGE
Model Number 301997
Medical Device Problem Codes Break (1069); Leak/Splash (1354); Volume Accuracy Problem (1675)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that 2 syringe 10ml ll wwd experienced scale marking issues, broken/damaged plunger rods, and device damage/deformation while still considered operable.Product defects were noted prior to use.The following information was provided by the initial reporter: prior to use in the manufacturing, dented (damaged) barrels were found.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation: multiple zip lock bags were received containing loose 10ml syringes along with a few pieces of top web from batch #8315843 (p/n 301997).The samples were visually evaluated.A bag marked 1664428 was identified.Two syringes with identical matching barrel damage as in bags from another complaint were observed.These damages range from scuffs to dents to severe deformations and cracks.These damages were aligned with cracked plunger rod ribs underneath those areas and scratched off scale markings.The majority of the damage appeared to be between 5ml marking and the flange.The potential root cause for the damaged barrels/plungers defect is associated with the assembly process.(b)(4).No corrective actions are necessary based on the defective rate identified.Batch 8315843 is considered in compliance with our product specification requirements.Dhr was performed.All visual inspections were performed as per requirement with no quality notifications related to the complaint defect.Bag marked 1664431.Two (2) syringes were observed to have between one and three black foreign matter particles in the barrel wall outside scale markings at the 9ml level.At least one particle on each syringe was larger than level 3 in size, which is rejectable per product specification.The fm appeared to be embedded.Two (2) syringes were observed to have between one and three black foreign matter particles in their plunger rods.The particles were smaller than level 3 in size and acceptable per product specification.The barrels were identified to be from mold m-78 and plunger rods from mold m-79.Potential root cause for the embedded foreign matter defect is associated with the molding process.

Brand Name
SYRINGE 10ML LL WWD
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key10321898
Report Number1213809-2020-00488
Device Sequence Number825668
Product Code FMF
UDI-Device Identifier30382903019978
UDI-Public30382903019978
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2023
Device Model Number301997
Device Catalogue Number301997
Device Lot Number8315843
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2020
Initial Date Received by Manufacturer 07/03/2020
Supplement Date Received by Manufacturer07/03/2020
Initial Report FDA Received Date07/24/2020
Supplement Report FDA Received Date08/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;